Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Tampa Bay, FL

January 25, 2008

NWS Tampa Bay, FL issued this red flag warning at Jan 25, 2008, 3:44 AM EST. It took effect at Jan 25, 2008, 12:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2008, 3:44 AM EST (08:44 UTC)
In effect from
Jan 25, 2008, 12:00 PM EST
Expired
Jan 25, 2008, 3:35 PM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 250844
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 AM EST FRI JAN 25 2008

...RED FLAG WARNING IN LEVY COUNTY THIS AFTERNOON...

.HIGH PRESSURE BUILDING NORTH OF THE AREA TODAY WILL ALLOW FOR
GUSTY NORTH TO NORTHEAST WINDS AT TIMES. IN ADDITION DRY AIR WILL
FILTER INTO THE AREA BEHIND A COLD FRONT.

FLZ039-252300-
/O.UPG.KTBW.FW.A.0007.080125T1700Z-080125T2300Z/
/O.NEW.KTBW.FW.W.0007.080125T1700Z-080125T2300Z/
LEVY-
344 AM EST FRI JAN 25 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE AROUND 35 PERCENT FOR
UP TO FOUR HOURS THIS AFTERNOON. THESE RH VALUES ALONG WITH BREEZY
NORTHEAST WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
ACROSS LEVY COUNTY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KTBW 252035
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
335 PM EST FRI JAN 25 2008

...RED FLAG WARNING FOR LEVY COUNTY HAS BEEN CANCELLED...

FLZ039-252145-
/O.CAN.KTBW.FW.W.0007.000000T0000Z-080125T2300Z/
LEVY-
335 PM EST FRI JAN 25 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE RED FLAG WARNING. 

EAST NORTHEAST WINDS HAVE BROUGHT ATLANTIC MOISTURE WESTWARD
HELPING TO KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS.

$$

PRC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 25, 3:16 AM EST, 28 minutes earlier.

Area forecast discussion, Jan 25, 3:16 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
316 AM EST FRI JAN 25 2008

.SYNOPSIS...A MID/UPPER LOW CONTINUES OFF THE CA COAST WITH RIDGING
OVER THE EASTERN PLAINS AND MISS. RIVER VALLEY AND A TROUGH EXITING
THE MID-ATLANTIC STATES. AT THE SURFACE A LOW WITH A FRONTAL SYSTEM
WAS OFFSHORE THE U.S. PACIFIC COAST...A SPRAWLING 1037 HPA HIGH WAS
PUSHING INTO THE OHIO VALLEY FROM THE WEST...AND A COLD FRONT
REACHED FROM OFFSHORE THE EASTERN BOARD SOUTHWARD AND THEN WESTWARD
OVER THE FLORIDA KEYS TO THE MEXICAN COAST.

&&

.SHORT TERM (TODAY - SUNDAY)...UPPER RIDGING OVER THE MISS. RIVER
VALLEY SLIDES EAST TODAY WITH THE SURFACE HIGH MOVING TO THE MID-
ATLANTIC STATES. OVER THE WESTERN GULF A WAVE BEGINS TO FORM ON
THE END OF THE FRONT. FOR SAT THE UPPER RIDGE BEGINS TO FLATTEN
IN RESPONSE TO A SHORT WAVE TROUGH MOVING OUT OF THE MIDWEST TO
THE UPPER GREAT LAKES. THE SURFACE HIGH STALLS OVER THE MID-ATLANTIC
COAST AS IT RIDGES SOUTH. MEANWHILE THE WAVE DEEPENS OVER THE
GULF WITH A WARM FRONT EXTENDING EAST OVER THE GULF.

FOR SAT NIGHT AND SUN...THE SHORT WAVE TROUGH DEEPENS OVER THE
LOWER GREAT LAKES/OHIO VALLEY AS RIDGING BUILDS NORTH OF THE
PLAINS. THIS WILL MOVE THE GULF LOW AND ASSOCIATED WARM FRONT ON A
SOUTHEASTWARD TRACK OVER THE CENTRAL AND EAST GULF. THEN DURING
SUN THE UPPER RIDGE SHIFTS TO THE MIDWEST WITH HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES TO THE GULF COAST...WITH THE LOW
MOVING ACROSS THE KEYS AND THEN TO SOUTH OF FL.

THE FORECAST PROBLEM IS THE LOW DURING THE WEEKEND. THE GFS..NAM...
ECMWF...AND UKMET AGREES ON THE SYSTEM APPROACHING THE WEST CENTRAL
FL COAST. BUT THERE ARE SOME QUESTIONS ABOUT WHEN...WHERE...AND HOW
STRONG. FOR NOW WILL BLEND THE GFS/NAM AND CAP POPS AT 30 PERCENT.
THIS IS BELOW THE GFS MOS AND CLOSER TO THE NAM MOS.

THE CLOUDS AROUND EARLY THIS MORNING WILL EXIT BY SUNRISE LEAVING
MOSTLY SUNNY WITH TEMPS BELOW NORMAL FOR TODAY THANKS IN PART TO
NORTHERLY WINDS. THE WINDS WILL BECOME MORE NORTHEASTERLY AND
BEGIN TO DIMINISH LATE IN THE DAY AND THEN CONTINUE INTO SAT...
ALLOWING TEMPS TO MODERATE SOME. ALTHOUGH THE NORTH WILL STAY
BELOW AVERAGE WHILE THE CENTRAL WILL BE NEAR AND THE SOUTH JUST
ABOVE AVERAGE. MOSTLY CLOUDY SKIES RETURN SAT NIGHT ALONG WITH
SLIGHT CHANCE TO CHANCE SHOWERS THAT SHIFT FROM NORTH TO SOUTH AS THE
GULF LOW MOVES BY TO THE WEST AND SW OF THE CWFA. PRECIPITATION TO
END SUN MORNING AS CLEARING SKIES WORK IN.

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...LONG RANGE MODEL
FORECASTS ARE IN GENERAL AGREEMENT WITH SUBTLE TIMING DIFFERENCES
EVIDENT. A COLD FRONT IS EXPECTED TO APPROACH THE AREA THEN STALL
OUT TO THE NORTH TUESDAY NIGHT INTO WEDNESDAY...THEN ANOTHER SYSTEM
WILL PUSH ON THROUGH FRIDAY. THE SYSTEM FOR FRIDAY LOOKS TO BE THE
MOST IMPRESSIVE...WITH PRECIPITATION PAINTED ACROSS THE ENTIRE AREA.
SINCE THE CURRENT SOLUTION IS PAINTING A FORECAST PICTURE 7 DAYS
OUT...CHANGES ARE LIKELY. TEMPERATURES WILL BE AROUND TO SLIGHTLY
ABOVE AVERAGE THROUGH THE PERIOD.

&&

.AVIATION...COOLER AND DRIER AIR FILTERING IN FROM THE NORTH BEHIND
THE COLD FRONT WILL SPREAD MAINLY VFR CONDITIONS TO THE AREA TODAY.
A BAND OF LOW CLOUDS WILL TRACK NORTH TO SOUTH BETWEEN 06 AND 09Z
WITH BRIEF MVFR CEILINGS POSSIBLE.

&&

.MARINE...WHILE WINDS WERE A LITTLE BIT LOW EARLIER IN THE
NIGHT THEY HAVE INCREASED...WITH SOME GUSTS TO 23 KT ON COASTAL
WATERS AND A 20 KT GUST ON THE BAY. THE ADVISORY AND CAUTION
CONFIGURATION LOOKS GOOD AND WILL KEEP THAT IN PLACE THROUGH MID
MORNING. WINDS DIMINISH TO BELOW ANY HIGHLIGHT BY AFTERNOON AND STAY
THERE UNTIL LATE SAT OR EARLY SUN AS LOW MOVES BY OVER THE GULF
AND HIGH PRESSURE BUILDS IN FROM THE NORTH.

&&

.FIRE WEATHER...HAVE UPGRADED THE WATCH TO A WARNING FOR LEVY
COUNTY TODAY. SUSPECT WINDS WILL COME DOWN ENOUGH BY AFTERNOON TO
NOT BE A CONCERN BUT THE MIN RH WILL MEET WARNING CRITERIA. MIN RH
VALUES WILL BE ABOVE CRITICAL LEVELS FOR THE WEEKEND. BUT MON AND
PERHAPS TUE COULD SEE SOME LOWER RH...BUT ABOVE WARNING CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  49  69  51 /   5   5  10  30
FMY  71  53  74  55 /  10  10  10  10
GIF  65  48  69  51 /   5  10  10  30
SRQ  67  49  69  52 /   5   5  10  10
BKV  63  43  67  44 /   5   5  20  30
SPG  65  50  68  53 /   5   5  10  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
     LEVY.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT
     20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE...RKR
LONG TERM/AVIATION...MC
Hazardous weather outlook, Jan 24, 5:32 AM EST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
532 AM EST THU JAN 24 2008

FLZ039-042-043-048-241500-
LEVY-CITRUS-SUMTER-HERNANDO-
532 AM EST THU JAN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FOG IMPACT...
FOG...LOCALLY DENSE AT TIMES...WILL PERSIST UNTIL AROUND 9 AM EST
THIS MORNING. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES.

...WIND AND SEA IMPACT...
HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT THAT WILL MOVE SOUTH
OVER THE AREA TODAY WILL INCREASE WINDS AND SEAS TO HAZARDOUS LEVELS
TONIGHT AND INTO PART OF FRIDAY. FISHERMEN AND OTHER SMALL CRAFT
OPERATORS SHOULD OBTAIN THE LATEST MARINE FORECAST BEFORE PLANNING ANY
TRIPS BETWEEN THIS AFTERNOON AND FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...WIND AND SEA IMPACT...
HAZARDOUS WINDS AND SEAS WILL CONTINUE INTO PART OF FRIDAY.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITIES WITH EXTENDED DURATIONS AND GUSTY WINDS
WILL A HIGHER FIRE DANGER TO LEVY COUNTY FRIDAY AFTERNOON. A FIRE
WEATHER WATCH IS NOW IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ049>052-055>057-060>062-065-241500-
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
532 AM EST THU JAN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...DENSE FOG IMPACT...
AREAS OF DENSE FOG WILL PERSIST UNTIL AROUND 9 AM EST THIS MORNING.
THE THICKEST FOG IS EXPECT BETWEEN 5 AM AND SUNRISE...WITH
VISIBILITIES ONE QUARTER MILE OR LESS. MOTORISTS SHOULD SLOW
DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING
DISTANCE BETWEEN VEHICLES.

...WIND AND SEA IMPACT...
HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT THAT WILL MOVE SOUTH
OVER THE AREA TODAY WILL INCREASE WINDS AND SEAS TO HAZARDOUS LEVELS
TONIGHT AND INTO PART OF FRIDAY. FISHERMEN AND OTHER SMALL CRAFT
OPERATORS SHOULD OBTAIN THE LATEST MARINE FORECAST BEFORE PLANNING ANY
TRIPS BETWEEN THIS AFTERNOON AND FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...WIND AND SEA IMPACT...
HAZARDOUS WINDS AND SEAS WILL CONTINUE INTO PART OF FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.